• question-icon

    What causes persistent mood swings despite taking Perphenazine?

default
Posted on Tue, 4 Jul 2017 in Mental Health
Question: My wife takes 4 mg perphenazine daily for her Huntington's Disease. She is in the stage where she has mood swings like weeping and then a few minutes later can get aggressive and striking out at me as I am her sole caregiver and represent what HD is doing to her because I'm always around. It's been hard to get a Psychiatrist appt. but I have one about 13 days from now. Do you think Prozac or something similar will help, and will it interact with the perphenazine? ...
doctor
Answered by Dr. Seikhoo Bishnoi 58 minutes later
Brief Answer:
Mood stabilisers can be added to her prescription.

Detailed Answer:
Hello thanks for asking from HCM

I can understand your concern. Perphenazine is an antipsychotic medication and has great efficacy in Huntington's disease. The drug itself is known to reduce the aggression and mood swings. But if even while on this medicines she is showing mood swings and aggressive behaviour then other medicines should be added.

Yes Prozac or any other SSRI can be added. The drug will help in making her mood better. The drug has not much interactions with Perphenazine. So you can discuss with her doctor for antidepressants addition.

In addition of this considering her aggressive symptoms and history of Huntington's disease drugs like mood stabilisers can be added to her prescription. Valproic acid, Carbamazeine etc can be used. The drugs will stabilise her mood and will definitely help her. You can talk with her psychiatrist for these medicines too.

Thanks and Take care

You are welcome to ask follow up doubts.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5181 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Antipsychotic medication

doctor1 MD

Hi i need to know more about persecution delusion with a specific person. Thank you

doctor1 MD

what is the best drugs for frontal lobe dimencia

doctor1 MD

I believe my son was given a shot of Olazapine at a mental hospital and now has terrible side effects,may had been overdosed.Slurred speech and...

Get personalised answers from verified doctor in minutes across 80+ specialties

183 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Seikhoo Bishnoi
  • Q - Sight problem. Taking pregabalin for fibromyalgia. Should I stop...

  • Q - Found mucus and pus cell in stool test. Suggested to go for colonoscopy...

  • Q - Suffering from erectile dysfunction. Taking paroxetine and sustimax....

  • Q - On medication for clinical depression. What diet should I take to reduce...

  • Q - Alcoholic, suffering from OCD, depression, suffered seizure. Prescribed...

  • Q - Trying to quit tobacco. What should I do for this?

  • Q - Taking clozazepam. Safe and easy method to stop taking this medicine?

  • Q - Taking fluoxidine, lectopam. Feeling weak, anxiety, nervous and chest...

  • Q - Aderall induced psychosis. How long will the effects last?

  • Q - Started getting panic attack after taking mucinex dm. Cause for concern?

backtotop2